Variable metric methods for minimizing a class of nondifferentiable functions. (English) Zbl 0441.90095


90C30 Nonlinear programming
65K05 Numerical mathematical programming methods
41A25 Rate of convergence, degree of approximation
49J35 Existence of solutions for minimax problems
Full Text: DOI


[1] J.M. Danskin, ”The theory of max–min, with applications”,SIAM Journal on Applied Mathematics 14 (1966) 641–664. · Zbl 0144.43301
[2] V.F. Dem’yanov and V.N. Malozemov,Introduction to minimax (John Wiley & Sons, New York, 1974).
[3] J.E. Dennis Jr. and J.J. Moré, ”Quasi-Newton methods, motivation and theory”,SIAM Review 19 (1977) 46–89. · Zbl 0356.65041
[4] S.P. Han, ”Superlinearly convergent variable metric methods for general nonlinear programming”,Mathematical Programming 11 (1976) 263–282. · Zbl 0364.90097
[5] S.P. Han, ”Dual variable metric methods for constrained optimization”,SIAM Journal on Control and Optimization 15 (1977) 546–565. · Zbl 0361.90074
[6] S.P. Han, ”A global convergent method for nonlinear programming”,Journal of Optimization Theory and Applications 22 (1977) 297–309. · Zbl 0336.90046
[7] S.P. Han, ”A hybrid method of nonlinear programming”, in O.L. Mangasarian, R.R. Meyer and S.M. Robinson, Eds.,Nonlinear Programming 3 (Academic Press, New York, 1978) 65–95.
[8] S.P. Han, ”Superlinear convergence of a minimax method”, Cornell University, Computer Science TR78-336 (1978).
[9] C. Lemarechal, ”An extension of Davidon methods to nondifferentiable problems”,Mathematical Programming Study 3 (1975) 95–109.
[10] J.M. Ortega and W.C. Rheinboldt, Iterative solution of nonlinear equations in several variables (Academic Press, New York, 1970). · Zbl 0241.65046
[11] M.R. Osborne and G.A. Watson, ”An algorithm for minimax approximation in the nonlinear case”,Computer Journal 12 (1969) 64–69. · Zbl 0164.45802
[12] M.J.D. Powell, ”A fast algorithm for nonlinear constrained optimization calculations”, presented at the 1977 Dundee Conference on Numerical Analysis. · Zbl 0374.65032
[13] P. Wolfe, ”A method of conjugate subgradients for minimizing nondifferentiable functions”,Mathematical Programming Study 3 (1975) 145–173. · Zbl 0369.90093
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.